- Jan. 22, 2014
-- A new report connects the increase occurrence of atrial fibrillation among young people with the popular use of energy drinks and other stimulates.
Atrial Fibrillation, or “a fib,” is when the heart has a spasm and cannot pump blood properly. This can lead to fainting, strokes, brain damage or death. Until recent years, a fib was related to aging or the aftermath of heart surgery and was rarely seen in people younger than 40. However, young people are now being diagnosed with atrial fibrillation in greater numbers. This is thought to be caused by energy drinks and other stimulates.
The heart is a muscle and pumps to a specific rhythm as determined by slight electrical impulses delivered by way of nerves in the upper heart chamber. New evidence shows that stimulates can jam the nerve signals to the heart, essentially confusing the organ so that instead of beating properly, it spasms, flutters or races up to 200 beats per minute. Energy drinks which concentrate increasing amounts of stimulates into a single serving wallop the nerves in the heart with mega shocks, essentially knocking it out of phase.
When a heart spasms, the blood may pool and not circulate. Light headedness and fainting may be all that happens. Or, if the blood pools long enough, a blood clot may form. If the clot then migrates to the brain a stroke or death may result. More information can be found at: http://www.lifeexpectancywithatrialfibrillation.com